OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 19, Iss. 6 — Jun. 1, 2002
  • pp: 1207–1211

Exact axial electromagnetic field for vectorial Gaussian and flattened Gaussian boundary distributions

Riccardo Borghi, Alessandro Ciattoni, and Massimo Santarsiero  »View Author Affiliations


JOSA A, Vol. 19, Issue 6, pp. 1207-1211 (2002)
http://dx.doi.org/10.1364/JOSAA.19.001207


View Full Text Article

Acrobat PDF (206 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The exact expressions of the electromagnetic field pertinent to Gaussian and flattened Gaussian linearly polarized boundary distributions have been derived in closed-form terms for any point lying on the axis. The obtained results allow the fields to be predicted for an arbitrary transverse beam size. Numerical results showing the differences between the exact results and those obtained within the paraxial framework are also presented.

© 2002 Optical Society of America

OCIS Codes
(260.1960) Physical optics : Diffraction theory
(260.2110) Physical optics : Electromagnetic optics
(350.5500) Other areas of optics : Propagation

Citation
Riccardo Borghi, Alessandro Ciattoni, and Massimo Santarsiero, "Exact axial electromagnetic field for vectorial Gaussian and flattened Gaussian boundary distributions," J. Opt. Soc. Am. A 19, 1207-1211 (2002)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-19-6-1207


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. W. H. Carter, “Electromagnetic field of a Gaussian beam with an elliptical cross section,” J. Opt. Soc. Am. 62, 1195–1201 (1972).
  2. D. G. Hall, “Vector-beam solutions of Maxwells wave equation,” Opt. Lett. 21, 9–11 (1996).
  3. S. R. Seshadri, “Electromagnetic Gaussian beams,” J. Opt. Soc. Am. A 15, 2712–2792 (1998).
  4. R. Martínez-Herrero, P. M. Mejías, S. Bosch, and A. Carnicer, “Vectorial structure of nonparaxial electromagnetic beams,” J. Opt. Soc. Am. A 18, 1678–1680 (2001).
  5. H. Laabs and A. T. Friberg, “Nonparaxial eigenmodes of stable resonators,” IEEE J. Quantum Electron. 35, 198–207 (1999).
  6. D. Maystre, “Electromagnetic study of photonic band gaps,” Pure Appl. Opt. 3, 975–993 (1994).
  7. J. Joannopoulos, R. Meade, and J. Winn, Photonic Crystals (Princeton, U. Press, Princeton, N.J., 1995).
  8. B. Gralak, S. Enoch, and G. Tayeb, “Anomalous refractive properties of photonic crystals,” J. Opt. Soc. Am. A 17, 1012–1020 (2000).
  9. P. Vahimaa, V. Kettunen, M. Kuittinen, J. Turunen, and A. T. Friberg, “Electromagnetic analysis of nonparaxial Bessel beams generated by diffractive axicons,” J. Opt. Soc. Am. A 14, 1817–1824 (1997).
  10. M. Lax, W. H. Louisell, and W. B. McKnight, “From Maxwell to paraxial wave optics,” Phys. Rev. A 11, 1365–1370 (1975).
  11. A. Ciattoni, P. Di Porto, B. Crosignani, and A. Yariv, “Vectorial nonparaxial propagation equation in the presence of a tensorial refractive-index perturbation,” J. Opt. Soc. Am. B 17, 809–819 (2000).
  12. A. Yu. Savchencko and B. Ya. Zel’dovich, “Wave propagation in a guiding structure: one step beyond the paraxial approximation,” J. Opt. Soc. Am. B 13, 273–281 (1996).
  13. T. Takenaka, M. Yokota, and O. Fukumitsu, “Propagation for light beams beyond the paraxial approximation,” J. Opt. Soc. Am. A 2, 826–829 (1985).
  14. H. Laabs, “Propagation of Hermite–Gaussian beams beyond the paraxial approximation,” Opt. Commun. 147, 1–4 (1998).
  15. H.-C. Kim and Y. H. Lee, “Hermite–Gaussian and Laguerre–Gaussian beams beyond the paraxial approximation,” Opt. Commun. 169, 9–16 (1999).
  16. H. Ostenberg and L. W. Smith, “Closed solutions of Rayleigh diffraction integral for axial points,” J. Opt. Soc. Am. 51, 1050–1054 (1961).
  17. J. C. Heurtley, “Scalar Rayleigh–Sommerfeld and Kirchhoff diffraction integrals: a comparison of exact evaluations for axial points,” J. Opt. Soc. Am. 63, 1003–1008 (1973).
  18. P. Varga and P. Torok, “The Gaussian wave solution of Maxwell’s equations and the validity of scalar wave approximation,” Opt. Commun. 152, 108–118 (1998).
  19. C. J. R. Sheppard, “High-aperture beams,” J. Opt. Soc. Am. A 18, 1579–1587 (2001).
  20. H. Heyman and L. Felsen, “Gaussian beam and pulsed-beam dynamics: complex-source and complex-spectrum formulations within and beyond paraxial asymptotics,” J. Opt. Soc. Am. A 18, 1588–1611 (2001).
  21. R. K. Luneburg, Mathematical Theory of Optics (University of California Press, Berkeley, Calif., 1966).
  22. F. Gori, “Flattened Gaussian beams,” Opt. Commun. 107, 335–341 (1994).
  23. I. S. Gradshtein and I. M. Ryzhik, Table of Integrals, Series and Products (Academic, New York, 1980).
  24. M. Abramowitz and I. Stegun, eds., Handbook of Mathematical Functions (Dover, New York, 1972).
  25. S. De Silvestri, P. Laporta, V. Magni, and O. Svelto, “Solid-state laser unstable resonators with tapered reflectivity mirrors: the super-Gaussian approach,” IEEE J. Quantum Electron. 24, 1172–1177 (1988).
  26. M. Santarsiero and R. Borghi, “Correspondence between super-Gaussian and flattened Gaussian beams,” J. Opt. Soc. Am. A 16, 188–190 (1999).
  27. V. Bagini, R. Borghi, F. Gori, A. M. Pacileo, M. Santarsiero, D. Ambrosini, and G. Schirripa Spagnolo, “Propagation features of axially symmetric flattened Gaussian beams,” J. Opt. Soc. Am. A 13, 1385–1394 (1996).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited